Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 269, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 17, 2016, 1:34 PM CDT for 4 counties in Texas. It was in force for 76 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2016, 1:34 PM CDT (18:34 UTC)
- Expired
- Sep 17, 2016, 2:50 PM CDT
- In force
- 76 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 131 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 1:35 PM CDT | TSTM WND DMG | 1 Nne Mclean, TX | NUMEROUS LARGE TREE LIMBS SNAPPED AROUND A FARMHOUSE COMPLEX. ONE LARGE TREE WAS UPROTTED LANDING ON PICKUP TEMPORARILY TRAPPING A RESIDENT INSIDE. HALF OF METAL BARN COLLAPSED. |
| Sep 17, 1:35 PM CDT | TSTM WND GST 60 | Mclean, TX | |
| Sep 17, 1:35 PM CDT | HAIL 1 | Mclean, TX | |
| Sep 17, 1:35 PM CDT | HAIL 2 | 1 Nne Mclean, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
504
WUUS54 KAMA 171834
SVRAMA
TXC087-129-179-483-172000-
/O.NEW.KAMA.SV.W.0269.160917T1834Z-160917T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
134 PM CDT SAT SEP 17 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
WHEELER COUNTY IN THE PANHANDLE OF TEXAS...
EASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS...
NORTHEASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 300 PM CDT
* AT 134 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MCLEAN...OR
20 MILES WEST OF SHAMROCK...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS. PEOPLE AND ANIMALS
OUTDOORS WILL BE INJURED. EXPECT HAIL DAMAGE TO ROOFS...
SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
WELLINGTON...SHAMROCK...BRISCOE...WHEELER...MCLEAN...LEFORS...
HEDLEY...DODSON...LUTIE...LELA...LELIA LAKE...TWITTY...
SAMNORWOOD...QUAIL...DOZIER...ALLISON...ALANREED...NEW MOBEETIE...
KELLERVILLE AND MOBEETIE.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 130 AND 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3475 10000 3475 10008 3490 10085 3562 10080
3562 10000
TIME...MOT...LOC 1834Z 271DEG 40KT 3522 10061
HAIL...1.50IN
WIND...70MPH
$$
LG5 follow-up statements
031
WWUS54 KAMA 171852
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
152 PM CDT SAT SEP 17 2016
TXC087-129-179-483-172000-
/O.CON.KAMA.SV.W.0269.000000T0000Z-160917T2000Z/
COLLINGSWORTH TX-WHEELER TX-GRAY TX-DONLEY TX-
152 PM CDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR COLLINGSWORTH...WHEELER...EASTERN GRAY AND NORTHEASTERN DONLEY
COUNTIES...
AT 151 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LELA...OR 6
MILES WEST OF SHAMROCK...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WELLINGTON...SHAMROCK...BRISCOE...WHEELER...MCLEAN...LEFORS...
HEDLEY...DODSON...LUTIE...LELA...LELIA LAKE...TWITTY...SAMNORWOOD...
QUAIL...DOZIER...ALLISON...ALANREED...NEW MOBEETIE...
KELLERVILLE AND MOBEETIE.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 130 AND 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3475 10000 3475 10008 3490 10085 3562 10080
3562 10000
TIME...MOT...LOC 1851Z 271DEG 40KT 3522 10037
HAIL...1.25IN
WIND...60MPH
$$
LG509
WWUS54 KAMA 171911
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
211 PM CDT SAT SEP 17 2016
TXC129-179-171920-
/O.CAN.KAMA.SV.W.0269.000000T0000Z-160917T2000Z/
GRAY TX-DONLEY TX-
211 PM CDT SAT SEP 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRAY AND NORTHEASTERN
DONLEY COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3475 10000 3475 10008 3484 10053 3562 10030
3562 10000
TIME...MOT...LOC 1910Z 272DEG 41KT 3521 10012
$$
TXC087-483-172000-
/O.CON.KAMA.SV.W.0269.000000T0000Z-160917T2000Z/
COLLINGSWORTH TX-WHEELER TX-
211 PM CDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR COLLINGSWORTH AND WHEELER COUNTIES...
AT 210 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
SHAMROCK...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WELLINGTON...SHAMROCK...BRISCOE...WHEELER...DODSON...LUTIE...
DOZIER...ALLISON...LELA...TWITTY...SAMNORWOOD AND QUAIL.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 154 AND 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3475 10000 3475 10008 3484 10053 3562 10030
3562 10000
TIME...MOT...LOC 1910Z 272DEG 41KT 3521 10012
HAIL...1.00IN
WIND...60MPH
$$
LG303
WWUS54 KAMA 171925
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
225 PM CDT SAT SEP 17 2016
TXC087-483-172000-
/O.CON.KAMA.SV.W.0269.000000T0000Z-160917T2000Z/
COLLINGSWORTH TX-WHEELER TX-
225 PM CDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR COLLINGSWORTH AND EASTERN WHEELER COUNTIES...
AT 225 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF SWEETWATER TO 4 MILES SOUTH OF TEXOLA
TO NEAR WELLINGTON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WELLINGTON...SHAMROCK...DODSON...LUTIE...DOZIER...ALLISON...TWITTY...
SAMNORWOOD AND QUAIL.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 158 AND 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3475 10000 3475 10008 3483 10046 3562 10021
3562 10000
TIME...MOT...LOC 1925Z 260DEG 24KT 3544 10001 3516 10002 3489 10022
HAIL...1.00IN
WIND...60MPH
$$
LG403
WWUS54 KAMA 171935
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
235 PM CDT SAT SEP 17 2016
TXC483-171945-
/O.CAN.KAMA.SV.W.0269.000000T0000Z-160917T2000Z/
WHEELER TX-
235 PM CDT SAT SEP 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WHEELER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3475 10000 3475 10008 3482 10043 3512 10017
3511 10000
TIME...MOT...LOC 1935Z 284DEG 31KT 3492 10008
$$
TXC087-172000-
/O.CON.KAMA.SV.W.0269.000000T0000Z-160917T2000Z/
COLLINGSWORTH TX-
235 PM CDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR EASTERN COLLINGSWORTH COUNTY...
AT 235 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF WELLINGTON...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WELLINGTON...DODSON AND LUTIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3475 10000 3475 10008 3482 10043 3512 10017
3511 10000
TIME...MOT...LOC 1935Z 284DEG 31KT 3492 10008
HAIL...1.00IN
WIND...60MPH
$$
LG791
WWUS54 KAMA 171950
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
250 PM CDT SAT SEP 17 2016
TXC087-171959-
/O.CAN.KAMA.SV.W.0269.000000T0000Z-160917T2000Z/
COLLINGSWORTH TX-
250 PM CDT SAT SEP 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLLINGSWORTH COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3475 10000 3475 10008 3482 10043 3512 10017
3511 10000
TIME...MOT...LOC 1949Z 271DEG 40KT 3492 9988
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 12:22 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 17, 12:22 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 1222 PM CDT SAT SEP 17 2016 .AVIATION... Have inserted a tempo group for thunderstorms at AMA for the first couple of hours of the forecast. Otherwise, have left thunderstorms out of AMA for the rest of the forecast as the new set of storms should stay north of the site. At DHT and GUY, have inserted a tempo group for thunderstorms from the new activity that is expected to spread east southeast out of northeast New Mexico later on this afternoon. Some of these storms may be severe with damaging winds and large hail the main threats. Skies should become VFR behind the storms for the rest of the forecast. Winds will generally be at 10 knots or less outside of the storms. && .PREV DISCUSSION... /Issued 841 AM CDT SAT SEP 17 2016/ UPDATE... Have expanded the dense fog advisory to include Carson and Gray counties until 10 am. The fog is pretty shallow, so still think it will start to break up by 10 am. A line of thunderstorms were continuing to head east toward the western Texas Panhandle this morning. Thinking is that these will tend to decrease in coverage and intensity as they move into the western Texas Panhandle. These storms are in association with the first more southern stream vort max moving east across northeast New Mexico. Still think more showers and thunderstorms will develop later on this afternoon near the Raton Mesa in northeast New Mexico in association with a stronger vort max moving southeast from Colorado. These showers and thunderstorms this afternoon are expected to move east and southeast and expand as they move across the Panhandles. Some of the storms this afternoon could become severe with damaging winds and large hail the main threats. PREV DISCUSSION... /Issued 631 AM CDT SAT SEP 17 2016/ AVIATION... For the 12Z TAFS, LIFR to VLIFR conditions due to fog and low cigs will persist at all terminal sites until around 15Z followed by rapidly improving conditions thereafter. At this time, thunderstorm potential appears greatest at KGUY and KDHT and have retained PROB30 groups at those two sites for later this afternoon and evening, although confidence in this occurring is not especially high. Andrade PREV DISCUSSION... /Issued 421 AM CDT SAT SEP 17 2016/ DISCUSSION... Water vapor imagery shows pos tilt upper low over southern Cal beginning to slide south as it barely stays connected to main northern stream flow. A strong jet entering the NW is now impinging the northern flank of this low and will result in this feature finally being cutoff from main flow. This means only one more day of southwesterly flow aloft over the Panhandles as the main trough axis pushes east resulting in more zonal or even northwest flow late Saturday into Sunday. Weak impulses within the SW flow on Saturday could help spark a few storms Saturday afternoon with a slightly stronger impulse progged to cross the northern zones as the main trough axis begins shifting eastward Saturday evening. This will also help strengthen a surface boundary associated with the lee side trough. Forecast soundings show adequate MLCAPE, surface moisture and decent 0-6km bulk shear near 45-50kts with increasing mid level flow through the day and veering profiles with a LLJ during the evening. However, the best CAPE will be south of the strongest upper level impulse, with potentially more MLCIN further north where model sounding suggest a potential warm nose. Mid and upper level moisture will certainly be limiting factors along the southern and western TX Panhandle where updrafts will struggle to overcome dry air entrainment. Still can't rule out a storms or two in the south but chances appear to be better along our northern and eastern zones closer to surface boundaries and where better upper level dynamics and mid/upper moisture will be. CAMs are picking up on possible line of storms moving through OK panhandle around 00z and pushing southeast into the northern and eastern TX Panhandle through the rest of the evening and overnight hours. At this time...thinking there is some uncertainty mainly with the timing of upper level impulse and how strong any cap may be. Any storm that does develop will have potential to become severe. Steep low and mid level lapse rates along with increasing LCL heights into the evening will lead to more of a damaging wind threat. Hail up to ping pong ball size certainly can't be ruled out given CAPE and shear values expected...especially if storms can get going earlier in the day. 850mb winds shift to the northwest Sunday morning bringing in much drier air after the trough axis passes to our north and east. Upper level flow will become zonal across the northern Plains and upper level high pressure will form over the southern Plains. This will lead to mostly dry conditions with a warming trend through mid-week. Model then show a fairly substantial upper level trough move into the western CONUS towards the end of the week. Will have to wait for better model agreement before getting into the details...but expect increasing precip chances and cooler temperatures once the ridge breaks down. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/16
Hazardous weather outlook, Sep 17, 10:14 AM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1014 AM CDT SAT SEP 17 2016 OKZ001>003-TXZ001>020-180315- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1014 AM CDT SAT SEP 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES THROUGH TONIGHT WITH THE BEST CHANCE ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN AND EASTERN TEXAS PANHANDLE. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. HEAVY RAIN MAY ALSO CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Sep 17, 9:41 AM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
941 AM CDT SAT SEP 17 2016
TXZ001-006-011-171515-
OLDHAM TX-DALLAM TX-HARTLEY TX-
941 AM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR HARTLEY...DALLAM AND OLDHAM
COUNTIES UNTIL 1015 AM CDT...
AT 940 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES EAST OF SEDAN TO 3 MILES NORTHEAST OF
ROMERO TO 12 MILES NORTH OF GLENRIO. MOVEMENT WAS EAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DALHART...HARTLEY...CHANNING...ADRIAN...ROMERO AND WARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3547 10304 3575 10296 3625 10303 3648 10246
3594 10221 3528 10232 3527 10304
TIME...MOT...LOC 1440Z 254DEG 30KT 3620 10297 3577 10291 3536 10303
LGSpecial weather statement, Sep 17, 10:29 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1029 AM CDT SAT SEP 17 2016
TXZ002-006-007-011-012-171600-
OLDHAM TX-POTTER TX-HARTLEY TX-SHERMAN TX-MOORE TX-
1029 AM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARTLEY...WESTERN
MOORE...SOUTHWESTERN SHERMAN...WESTERN POTTER AND EASTERN OLDHAM
COUNTIES UNTIL 1100 AM CDT...
AT 1029 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 5 MILES WEST OF HARTLEY TO 8 MILES
SOUTHWEST OF CHANNING TO 4 MILES WEST OF ADRIAN. MOVEMENT WAS EAST
AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DUMAS...VEGA...HARTLEY...CACTUS...CHANNING...ADRIAN...MASTERSON...
BOYS RANCH...WILDORADO...VALLEY DE ORO AND FOUR WAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3560 10253 3593 10258 3606 10216 3607 10216
3613 10199 3566 10185 3518 10212 3522 10287
TIME...MOT...LOC 1529Z 259DEG 30KT 3588 10249 3562 10246 3529 10274
LGSpecial weather statement, Sep 17, 11:08 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1108 AM CDT SAT SEP 17 2016
TXZ011-016-171715-
OLDHAM TX-DEAF SMITH TX-
1108 AM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEAF SMITH AND
SOUTHEASTERN OLDHAM COUNTIES UNTIL 1215 PM CDT...
AT 1108 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF ADRIAN...OR 7 MILES WEST OF VEGA...MOVING EAST AT
25 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VEGA AND WILDORADO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3514 10266 3532 10262 3537 10216 3500 10217
3497 10218
TIME...MOT...LOC 1608Z 280DEG 23KT 3522 10255
LGSpecial weather statement, Sep 17, 12:24 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1224 PM CDT SAT SEP 17 2016
TXZ013-014-018-019-171830-
ARMSTRONG TX-GRAY TX-DONLEY TX-CARSON TX-
1224 PM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARMSTRONG...
CARSON...GRAY AND NORTHWESTERN DONLEY COUNTIES UNTIL 130 PM CDT...
AT 1224 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES WEST OF PANHANDLE...MOVING EAST AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PAMPA...PANHANDLE...WHITE DEER...GROOM...LEFORS...HOWARDWICK...
LAKE MCCLELLAN...KINGSMILL...GREENBELT LAKE...ALANREED...
WASHBURN AND PANTEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3519 10162 3530 10162 3551 10155 3560 10060
3496 10076
TIME...MOT...LOC 1724Z 272DEG 37KT 3535 10148
LGLocal storm report, Sep 17, 1:14 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
114 PM CDT SAT SEP 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM HAIL PANHANDLE 35.35N 101.38W
09/17/2016 E1.00 INCH CARSON TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1600677
LGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 6:23 AM CDT | Dense Fog Advisory | AMA | Carson, Dallam, Gray, Hartley, Moore, Oldham and 3 more | 4 hr |
| Sep 17, 9:41 AM CDT | Special Weather Statement | AMA | Dallam, Hartley, Oldham | 34 min |
| Sep 17, 10:29 AM CDT | Special Weather Statement | AMA | Oldham | 31 min |
| Sep 17, 11:08 AM CDT | Special Weather Statement | AMA | Oldham | 67 min |
| Sep 17, 12:24 PM CDT | Special Weather Statement | AMA | Carson, Gray | 66 min |
| Sep 17, 12:38 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 97 min |
| Sep 17, 6:27 PM CDT | Special Weather Statement | AMA | Dallam | 33 min |
| Sep 17, 6:53 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 97 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.